Alert archive / New York / Beach Hazards Statements in 2025

Beach Hazards Statement 10, NWS Buffalo, NY

July 30, 20255 counties in New York

NWS Buffalo, NY issued this beach hazards statement at Jul 30, 2025, 3:59 PM EDT for 5 counties in New York. It took effect at Jul 31, 2025, 2:00 AM EDT. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
Jul 30, 2025, 3:59 PM EDT (19:59 UTC)
In effect from
Jul 31, 2025, 2:00 AM EDT
Expired
Aug 1, 2025, 3:43 AM EDT
In force
26 hr
Issued by
NWS Buffalo, NY

Counties Chautauqua County, NY, Monroe County, NY, Niagara County, NY, Orleans County, NY, Wayne County, NY

The radar

The Buffalo radar (KBUF), 46 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.0 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2025-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2025-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-161 J/kg
Mixed-layer LCL
1272 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

075 
WHUS41 KBUF 301959
CFWBUF

Coastal Hazard Message
National Weather Service Buffalo NY
359 PM EDT Wed Jul 30 2025

NYZ001>004-310400-
/O.NEW.KBUF.BH.S.0010.250731T0600Z-250801T1800Z/
Niagara-Orleans-Monroe-Wayne-
359 PM EDT Wed Jul 30 2025

...BEACH HAZARDS STATEMENT IN EFFECT FROM 2 AM EDT THURSDAY
THROUGH FRIDAY AFTERNOON...

* WHAT...Strong currents and dangerous swimming conditions 
  expected.

* WHERE...Beaches of Niagara, Orleans, Monroe, and Wayne 
  counties.

* WHEN...From 2 AM EDT Thursday through Friday afternoon.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$
8 follow-up statements
608 
WHUS41 KBUF 310153
CFWBUF

Coastal Hazard Message
National Weather Service Buffalo NY
953 PM EDT Wed Jul 30 2025

NYZ001>004-311000-
/O.CON.KBUF.BH.S.0010.250731T0600Z-250801T1800Z/
Niagara-Orleans-Monroe-Wayne-
953 PM EDT Wed Jul 30 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 2 AM EDT
THURSDAY THROUGH FRIDAY AFTERNOON...

* WHAT...Strong currents and dangerous swimming conditions 
  expected.

* WHERE...Beaches of Niagara, Orleans, Monroe, and Wayne 
  counties.

* WHEN...From 2 AM EDT Thursday through Friday afternoon.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$
010 
WHUS41 KBUF 310800
CFWBUF

Coastal Hazard Message
National Weather Service Buffalo NY
400 AM EDT Thu Jul 31 2025

NYZ019-311600-
/O.EXB.KBUF.BH.S.0010.250731T0800Z-250801T0300Z/
Chautauqua-
400 AM EDT Thu Jul 31 2025

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...

* WHAT...Strong currents and dangerous swimming conditions 
  expected.

* WHERE...Beaches of Chautauqua county.

* WHEN...Through this evening.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$

NYZ001>004-311600-
/O.CON.KBUF.BH.S.0010.000000T0000Z-250801T1800Z/
Niagara-Orleans-Monroe-Wayne-
400 AM EDT Thu Jul 31 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY
AFTERNOON...

* WHAT...Strong currents and dangerous swimming conditions.

* WHERE...Beaches of Niagara, Orleans, Monroe, and Wayne 
  counties.

* WHEN...Through Friday afternoon.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$
106 
WHUS41 KBUF 311043
CFWBUF

Coastal Hazard Message
National Weather Service Buffalo NY
643 AM EDT Thu Jul 31 2025

NYZ001>004-311900-
/O.CON.KBUF.BH.S.0010.000000T0000Z-250801T1800Z/
Niagara-Orleans-Monroe-Wayne-
643 AM EDT Thu Jul 31 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY
AFTERNOON...

* WHAT...Strong currents and dangerous swimming conditions.

* WHERE...Beaches of Niagara, Orleans, Monroe, and Wayne 
  counties.

* WHEN...Through Friday afternoon.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$

NYZ019-311900-
/O.CON.KBUF.BH.S.0010.000000T0000Z-250801T0300Z/
Chautauqua-
643 AM EDT Thu Jul 31 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* WHAT...Strong currents and dangerous swimming conditions.

* WHERE...Beaches of Chautauqua county.

* WHEN...Through this evening.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$
502 
WHUS41 KBUF 311426
CFWBUF

Coastal Hazard Message
National Weather Service Buffalo NY
1026 AM EDT Thu Jul 31 2025

NYZ001>004-010000-
/O.CON.KBUF.BH.S.0010.000000T0000Z-250801T1800Z/
Niagara-Orleans-Monroe-Wayne-
1026 AM EDT Thu Jul 31 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY
AFTERNOON...

* WHAT...Strong currents and dangerous swimming conditions.

* WHERE...Beaches of Niagara, Orleans, Monroe, and Wayne 
  counties.

* WHEN...Through Friday afternoon.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$

NYZ019-010000-
/O.CON.KBUF.BH.S.0010.000000T0000Z-250801T0300Z/
Chautauqua-
1026 AM EDT Thu Jul 31 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* WHAT...Strong currents and dangerous swimming conditions.

* WHERE...Beaches of Chautauqua county.

* WHEN...Through this evening.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$

EAJ
487 
WHUS41 KBUF 312002
CFWBUF

Coastal Hazard Message
National Weather Service Buffalo NY
402 PM EDT Thu Jul 31 2025

NYZ019-312115-
/O.CAN.KBUF.BH.S.0010.000000T0000Z-250801T0300Z/
Chautauqua-
402 PM EDT Thu Jul 31 2025

...BEACH HAZARDS STATEMENT IS CANCELLED...

Winds and waves will slowly subside tonight.

$$

NYZ001>004-010415-
/O.CON.KBUF.BH.S.0010.000000T0000Z-250801T1800Z/
Niagara-Orleans-Monroe-Wayne-
402 PM EDT Thu Jul 31 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY
AFTERNOON...

* WHAT...Strong currents and dangerous swimming conditions.

* WHERE...Beaches of Niagara, Orleans, Monroe, and Wayne 
  counties.

* WHEN...Through Friday afternoon.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$
433 
WHUS41 KBUF 312014
CFWBUF

Coastal Hazard Message
National Weather Service Buffalo NY
414 PM EDT Thu Jul 31 2025

NYZ001-002-004-312115-
/O.CAN.KBUF.BH.S.0010.000000T0000Z-250801T1800Z/
Niagara-Orleans-Wayne-
414 PM EDT Thu Jul 31 2025

...BEACH HAZARDS STATEMENT IS CANCELLED...

Winds and waves will slowly subside tonight.

$$

NYZ003-010415-
/O.CON.KBUF.BH.S.0010.000000T0000Z-250801T1800Z/
Monroe-
414 PM EDT Thu Jul 31 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY
AFTERNOON...

* WHAT...Strong currents and dangerous swimming conditions.

* WHERE...Beaches of Monroe county.

* WHEN...Through Friday afternoon.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$
337 
WHUS41 KBUF 010152
CFWBUF

Coastal Hazard Message
National Weather Service Buffalo NY
952 PM EDT Thu Jul 31 2025

NYZ003-011000-
/O.CON.KBUF.BH.S.0010.000000T0000Z-250801T1800Z/
Monroe-
952 PM EDT Thu Jul 31 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY
AFTERNOON...

* WHAT...Strong currents and dangerous swimming conditions.

* WHERE...Beaches of Monroe county.

* WHEN...Through Friday afternoon.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$
134 
WHUS41 KBUF 010743
CFWBUF

Coastal Hazard Message
National Weather Service Buffalo NY
343 AM EDT Fri Aug 1 2025

NYZ003-010845-
/O.CAN.KBUF.BH.S.0010.000000T0000Z-250801T1800Z/
Monroe-
343 AM EDT Fri Aug 1 2025

...BEACH HAZARDS STATEMENT IS CANCELLED...

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this beach hazards statement went out at Jul 30, 2:15 PM EDT, 1 hour 44 minutes earlier.

Area forecast discussion, Jul 30, 2:15 PM EDT, 1 hour 44 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
215 PM EDT Wed Jul 30 2025

.SYNOPSIS...
One more very warm day with mainly dry conditions ahead of a cold
front that will slowly push from north to south across the region
between late this afternoon and early Thursday bringing some showers
and a few thunderstorms. Dry weather with comfortable temperatures
and humidity levels will then follow for the finish of the work week
into the upcoming weekend, lasting into early next week.

&&

.NEAR TERM /THROUGH THURSDAY/...
Latest observations show another warm afternoon across western
NY with temperatures in the 80s for most, but dew points a few
degrees lower than yesterday has kept "Feels Like" temperatures
well below advisory criteria. Another cold frontal boundary will
push south from Canada late this afternoon into the evening that
will see temperatures drop further for late this week, as well
as be the focal point for any precipitation development headed
into Thursday. Currently, this frontal boundary is located just
north of Lake Ontario where a few storms have developed along
the boundary in extreme southeastern Ontario approaching the
St. Lawrence Valley through this afternoon.

Looking farther west on GOES WV imagery shows a shortwave trough
passing through the Midwest that will continue to propagate eastward
bringing the change of rain showers across much of western NY late
tonight through much of the day on Thursday. This shortwave will
move along the stalled frontal boundary that will position itself
near the NY/PA border tonight. Most convective activity will remain
to the south of the boundary, but cannot rule out a few heavier
cells developing across the Southern Tier with marginal elevated
instability lingering around aloft in the morning per forecast
soundings. Generally looking at 0.25-0.50 inches of precipitation
across the Southern Tier with latest NBM probabilities of exceeding
1 inch around 30-40%. It is worth noting that there continues to be
a slightly northward shift in the guidance with the QPF footprint
due to minor adjustments in the mid-level wave axis that may
bring additionally rainfall up to the I-90 corridor, but
generally looking at totals in the 0.10-0.20 inch range.

Precipitation coverage will be decreasing throughout the afternoon
with and remaining showers south and east of the CWA by Thursday
evening. With mostly cloudy skies throughout the day and cooler
weather behind the front, Thursday's highs will be 10-15 degF less
than Wednesday remaining mostly in the low-70s

&&

.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/...
Cooler and drier weather expected for late this week as 850mb temps
drop into the single digits (degC) across the area, around the
climatological 10th percentile for early August. This is all
associated with a deepening mid-level trough across much of the
northeast US as surface high pressure slides across the Great Lakes
region from central Canada. Afternoon temperatures Friday will be
below normal before a gradual warmup begins later into the
weekend.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
Canadian high pressure will encompass the Great Lakes region
Saturday, then move off the east coast by Sunday night. Warm but
comfortable weather is expected during this time. Dry weather will
continue with day-to-day for the beginning of the new work week.

Near normal temperatures Saturday, with temperatures becoming
slightly above normal Sunday through Tuesday.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
VFR conditions expected across area terminals through the remainder
of Wednesday afternoon into the evening. Winds will continue to
shift to out of the northeast with the passage of a frontal boundary
late this afternoon and evening. An approaching system will bring
increasing cloud cover tonight and rain showers early Thursday
morning through early portions of the afternoon. There is
uncertainty with how far north the rain showers will reach in
western NY, but KBUF and KIAG could see periods of MVFR conditions
Thursday morning. KJHW and terminals across the Southern Tier are
most likely to see IFR ceilings develop with visibility reductions
within any heavier rain showers. Precipitation will begin to
clear out of the area Thursday afternoon, but low clouds will
likely linger through much of the afternoon.

Outlook...

Thursday Night through Monday...Mainly VFR with localized valley
fog/attendant reductions in visibility possible each late night and
early morning.

&&

.MARINE...
Winds will remain light today with nearly flat wave action on Lakes
Erie and Ontario. Expect light onshore flow to develop this
afternoon as weak large-scale gradient flow will allow for the
development of local lake breeze circulations.

A cold front will cross the Lake tonight, with northeasterlies
ramping up later tonight in the wake of the frontal passage, then
remaining elevated through a portion of Friday. This will support
the development of very choppy conditions, with Small Craft
Advisories possibly needed during this timeframe, especially along
the southern shores of Lake Ontario and the Ripley to Dunkirk
portion of our Lake Erie nearshore waters.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...None.

&&

SYNOPSIS...JM
NEAR TERM...Brothers
SHORT TERM...Brothers
LONG TERM...HSK
AVIATION...Brothers
MARINE...JM
Hazardous weather outlook, Jul 30, 1:41 PM EDT, 2 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
141 PM EDT Wed Jul 30 2025

NYZ001>008-010>014-019>021-085-311745-
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-
Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua-
Cattaraugus-Allegany-Southern Erie-
141 PM EDT Wed Jul 30 2025

This Hazardous Weather Outlook is for western and north central New
York.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-311745-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
141 PM EDT Wed Jul 30 2025

This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 3:59 PM EDTSmall Craft AdvisoryBUF36 hr

Nearby

Beach Hazards Statements in New York, 2025Every beach hazards statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.